MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHX400 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
A female patient who underwent a breast augmentation primary with mentor memorygel, xtra 400cc silicone prosthesis experienced unknown sided rupture intraoperative.The surgeon unpacked implant and was going to put implant in patient but noticed it was ruptured, used another implant and completed the procedure.No adverse event reported.
Additional Manufacturer Narrative
Suspect device received on january 23, 2026.Device evaluation completed on january 29, 2026: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant was found to have a tear on the anterior view, measuring approximately 2.5 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately 0.2 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Updated device evaluation completed on february 22, 2026: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant was found to have a tear on the anterior view, measuring approximately 2.5 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear, measuring approximately 0.2 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Correction: initial report mistakenly reported that the rupture was intraoperative, even though the rupture was pre implantation.Manufacturer¿s reference number: (b)(4).